MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).Investigation - evaluation: a review of the complaint history, dimensional verification, documentation, instructions for use (ifu), manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.One sheath was returned to assist in the investigation.Inspection of the sheath found the hub was separated.The flare was of adequate size however, extremely misshapen.White creases in the sheath flare indicate the flare was not seated in the cap correctly.The flare became crushed when the adaptor was assembled with the cap while the flare was not seated correctly.Based on the information provided, examination of the returned device and the results of our investigation, it is feasible to suggest flare was not seated correctly in the cap prior to adaptor assembly.
 
Event or Problem Description
International customer reported "dessertissement guide/catheter" (removal guide/catheter).Specific details relating to the procedure being performed, the event and the actions by the attending physician were not provided.No further information was provided.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.Investigation - evaluation: a review of the complaint history, dimensional verification, documentation, device history record, drawings, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.Since the device is no longer available, it could not be re-inspected.However, photographs were taken of the complaint device during check-in.Based on inspection of the photographs, the flare of the sheath was found to be extremely misshapen (out-of-round).A section of the flare was folded backward/outward and a white crease was observed on the interior of the sheath flare in this area.The initial investigation concluded that the device had not been manufactured to specification due to the flare not being seated correctly between the cap and check-flo body during proximal fitting attachment.This conclusion was drawn based on the observation of white compression marks on the interior of the sheath flare.If the flare is not seated correctly between the cap and check-flo body, it could become crushed when the connector cap is assembled with the check-flo body, which could cause the observed compression marks.If the flare is not seated correctly, this could result in a looser fit between the sheath tubing and check-flo proximal fitting.Therefore, it is possible that the root cause of this event could be related to manufacturing.However, there are other factors which had not been considered during the initial investigation.It is possible that the observed damage to the sheath flare could have occurred during use.If the sheath tubing had been pushed up through the check-flo during use, this could have caused a portion of the flare to fold backward/outward.A definitive root cause cannot be determined for this occurrence.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6291211
Report Number1820334-2017-00247
Device Sequence Number13843933
Product Code DYB
UDI-Device Identifier00827002562233
UDI-Public(01)00827002562233(17)180331(10)5762848
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-35-70-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/28/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1